Alert archive / Florida / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 24, NWS Jacksonville, FL

March 30, 2021Alachua County, Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2021, 6:00 PM EDT for Alachua County, Marion County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2021, 6:00 PM EDT (22:00 UTC)
Expired
Mar 30, 2021, 6:45 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alachua County, FL, Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:05 PM EDTTSTM WND DMG5 S Flemington, FLTREE DOWN NEAR NW HWY 225 AND NW 125TH ST. RADAR ESTIMATED TIME.
Mar 30, 6:10 PM EDTTSTM WND DMG1 Ssw Ocala Airport, FLTREE AND POWERLINE DOWN NEAR SW 38TH AVE AND SW 67TH AVE. RADAR ESTIMATED TIME.
Mar 30, 6:40 PM EDTHAIL 0.253 Ne Ocala Airport, FLPEA SIZE HAIL REPORTED NEAR HWY 27 AND I75.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

411 
WUUS52 KJAX 302200
SVRJAX
FLC001-083-302245-
/O.NEW.KJAX.SV.W.0024.210330T2200Z-210330T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
600 PM EDT Tue Mar 30 2021

The National Weather Service in Jacksonville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Alachua County in northern Florida...
  Northwestern Marion County in northern Florida...

* Until 645 PM EDT.

* At 559 PM EDT, a severe thunderstorm was located near Ocala
  Airport, or 8 miles northwest of Ocala, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ocala, Sparr, Anthony, Ocala Airport, Reddick, McIntosh and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2912 8223 2923 8239 2948 8223 2931 8199
TIME...MOT...LOC 2159Z 218DEG 9KT 2924 8226 

HAIL...0.75IN
WIND...60MPH
 
$$

KB
1 follow-up statement
385 
WWUS52 KJAX 302226
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
626 PM EDT Tue Mar 30 2021

FLC001-302236-
/O.CAN.KJAX.SV.W.0024.000000T0000Z-210330T2245Z/
Alachua FL-
626 PM EDT Tue Mar 30 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALACHUA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2913 8222 2922 8231 2932 8221 2926 8205
      2919 8214
TIME...MOT...LOC 2226Z 218DEG 9KT 2929 8221 

$$

FLC083-302245-
/O.CON.KJAX.SV.W.0024.000000T0000Z-210330T2245Z/
Marion FL-
626 PM EDT Tue Mar 30 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL MARION COUNTY...

At 626 PM EDT, a severe thunderstorm was located near Anthony, or 8
miles northwest of Ocala, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ocala and Ocala Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2913 8222 2922 8231 2932 8221 2926 8205
      2919 8214
TIME...MOT...LOC 2226Z 218DEG 9KT 2929 8221 

HAIL...0.75IN
WIND...60MPH
 
$$

KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:06 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 30, 4:06 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
406 PM EDT Tue Mar 30 2021

.NEAR TERM [Tonight through Wednesday]...
Earlier convection and heavy rain have decreased as warm front
has lifted north in se Ga and mid- level trough has shifted off
the se coast. Scattered showers and thunderstorms will be possible
through the early evening hours over our southern zones of ne Fl where
seabreezes and higher moisture/instability exists. Rain chances
should end by around midnight with a chance of fog and sea fog
late tonight and Wednesday morning due to light winds and
increased low level moisture with passage of warm front. Low
temperatures will be warmer with lows in the low/mid 60s. The
area will be in the warm sector on Wednesday with temperatures
reaching the mid/upper 80s along with higher humidity. Scattered
afternoon showers and storms will be possible mainly over eastern
zones where the east coast seabreeze front will be located.

.SHORT TERM [Wednesday night through Friday night]...
Upper level trough will push a cold front through the area Wednesday
night. The front will exit our area Thursday morning with strong
cold air advection in its wake on Thursday. The front will produce
showers and possibly a few thunderstorms Wednesday evening mainly
over se Georgia where better lift and moisture will be located.
Sunny and breezy conditions for Thursday as strong high pressure
builds into the area. Thursday will be much cooler with high
temperatures mostly in the 60s. Colder Thursday night with breezy
northerly winds. Lows will be in the upper 30s north to mid 40s
south. Wind chills by early Friday morning will be in the
mid/upper 30s for most of the area. Friday will be cold again with
high temperatures only in the lower 60s with breezy winds
especially near the coast. Friday night will be cold again but
with lighter winds.

.LONG TERM [Saturday Through Tuesday]...Cold conditions for
Saturday morning with the chance of early morning patchy frost
for inland southeast Ga counties. Minimum temperatures will be in
the mid 30s over inland se Ga. Surface high pressure ridge will
push off the se coast this weekend providing an onshore flow into
early next week. Dry weather is expected through the period as a
dry wnw flow aloft persists. Temperatures will be below average on
Saturday and then moderating back to near average Sunday through
Tuesday.

&&

.MARINE...
A strong cold front will move southeast across region Wednesday
night into Thursday morning. A strong area of high pressure will
build from the northwest Thursday. The center of this high to the
northwest will settle closer to the region through Friday, then to
the north Friday night through Saturday. The high will weaken as
it builds more toward the northeast Sunday through early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  62  86  51  62  37 /  10  10  30   0   0
SSI  64  80  56  66  42 /  10  30  20   0   0
JAX  65  86  56  67  41 /   0  30  10   0   0
SGJ  66  83  59  69  46 /  10  50  10   0   0
GNV  63  86  57  69  41 /  50  30  10   0   0
OCF  66  88  61  73  42 /  50  40  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Mar 30, 1:20 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
120 PM EDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       3 WNW ICHETUCKNEE SPRIN 29.98N 82.81W
03/30/2021  M3.22 INCH       Suwannee           FL   PUBLIC

            PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
            OF 3.22 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.

1230 PM     HEAVY RAIN       4 NE FORT WHITE         29.97N 82.67W
03/30/2021  M3.89 INCH       Columbia           FL   PUBLIC

            PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
            OF 3.89 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.

1230 PM     HEAVY RAIN       6 N WORTHINGTON SPRINGS 30.01N 82.44W
03/30/2021  M2.89 INCH       Union              FL   PUBLIC

            PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
            OF 2.89 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.

1230 PM     HEAVY RAIN       1 ENE LAKE BUTLER       30.03N 82.32W
03/30/2021  M4.29 INCH       Union              FL   PUBLIC

            PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
            OF 4.29 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.

1230 PM     HEAVY RAIN       5 SE RAIFORD            30.01N 82.18W
03/30/2021  M3.21 INCH       Bradford           FL   PUBLIC

            PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
            OF 3.21 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.

1230 PM     HEAVY RAIN       5 WNW ICHETUCKNEE SPRIN 29.99N 82.85W
03/30/2021  M3.35 INCH       Suwannee           FL   PUBLIC

            PRIVATE WEATHER STATION MEASURED A STORM TOTAL RAINFALL
            OF 3.35 INCHES SINCE THE PREDAWN HOURS ON TUESDAY.

&&

NELSON
Local storm report, Mar 30, 2:54 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 NE NEW RIVER          29.98N 82.24W
03/30/2021  M4.61 INCH       BRADFORD           FL   CO-OP OBSERVER

            CO-OP OBSERVER STATION NRTF1 2.0 NE NEW
            RIVER.

&&

KC
Special weather statement, Mar 30, 5:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
527 PM EDT Tue Mar 30 2021

FLZ035-302215-
Gilchrist FL-
527 PM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
615 PM EDT...

* At 527 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Trenton, moving northeast at 10
  mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Trenton and Bell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2982 8289 2970 8268 2958 8281 2958 8286
      2959 8286 2959 8291 2966 8295
TIME...MOT...LOC 2127Z 215DEG 10KT 2967 8287

KB
Special weather statement, Mar 30, 5:53 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
553 PM EDT Tue Mar 30 2021

FLZ240-340-302245-
Central Marion FL-Western Marion FL-
553 PM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
645 PM EDT...

* At 553 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ocala Airport, or 7 miles
  northwest of Ocala, moving northeast at 10 mph.

* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Ocala, Sparr, Anthony, Ocala Airport, Reddick, McIntosh and Lowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2923 8239 2946 8223 2944 8221 2943 8221
      2942 8220 2942 8218 2928 8200 2911 8223
TIME...MOT...LOC 2153Z 220DEG 8KT 2923 8226

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:07 AM EDTSpecial Weather StatementJAXGilchrist38 min
Mar 30, 5:08 AM EDTSpecial Weather StatementJAXBradford37 min
Mar 30, 5:28 AM EDTSpecial Weather StatementJAXBradford, Clay, Union47 min
Mar 30, 5:57 AM EDTSpecial Weather StatementJAXBradford, Clay48 min
Mar 30, 6:37 AM EDTSpecial Weather StatementJAXBradford, Clay53 min
Mar 30, 6:43 AM EDTSpecial Weather StatementJAXGilchrist47 min
Mar 30, 7:33 AM EDTSpecial Weather StatementJAXBradford, Gilchrist, Union57 min
Mar 30, 8:02 AM EDTAreal Flood WarningJAXBradford3 hr
Mar 30, 8:51 AM EDTFlash Flood WarningJAXBradford76 min
Mar 30, 10:52 AM EDTSpecial Weather StatementJAXSuwannee38 min
Mar 30, 5:27 PM EDTSpecial Weather StatementJAXGilchrist48 min
Mar 30, 5:53 PM EDTSpecial Weather StatementJAXMarion52 min
Mar 30, 6:16 PM EDTAreal Flood WarningJAXMarion119 min
Mar 30, 6:39 PM EDTSpecial Weather StatementJAXMarion51 min
Mar 30, 6:45 PM EDTSevere Thunderstorm WarningJAXMarion16 min
Mar 30, 6:52 PM EDTSpecial Weather StatementJAXAlachua38 min
Mar 30, 7:01 PM EDTAreal Flood WarningJAXAlachua89 min
Mar 30, 7:27 PM EDTAreal Flood WarningJAXAlachua93 min
Mar 30, 7:29 PM EDTSpecial Weather StatementJAXAlachua46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.